Lose weight by eating less salt! - Go on! - Try it! - You will feel so much better!
See my website
Wilde About Steroids

Read my Mensa article on Obesity and the Salt Connection

Read my Mensa article on Cruelty, Negligence and the Abuse of Power in the NHS: Fighting the System

Read about the cruel treatment I suffered at the Sheffield Dental Hospital: Long In The Toothache

You can contact me by email from my website. The site does not sell anything and has no banners, sponsors or adverts - just helpful information about how salt can cause obesity.

This blog has been exported to a new URL so that readers can leave Comments again. If you want to leave a Comment, please visit my 'new' blog, which has Comments enabled. The 'new' blog is Wilde About Obesity.

Sunday, February 09, 2014

Many prescribed meds cause dehydration

Many prescribed meds cause dehydration, and the sort of meds I'm thinking of are not the sort that cause increased urine output, such as diuretics. I'm thinking of the ones that increase thirst because they cause the body, principally in its  blood vessels, to retain too much salt/sodium, along with the water which sodium attracts to itself. Over time these meds impair the efficiency of the kidneys. Paradoxically, in fact, these meds reduce urine output, rather than increase it, and so, often, this problem may be misdiagnosed as urinary retention.

What are these meds? you may be wondering. - Well they are the drugs I frequently warn about on my website and in my blogs, namely most antidepressants, many prescribed steroids and HRT, anti-psychotics, anti-convulsants, NSAID painkillers and others.

By the time you feel thirsty, you are already dehydrated. And you may unwittingly increase the problem by drinking, say, coffee, which is widely considered to have diuretic properties. Alcohol too is a diuretic. If you are thirsty, you would be much better slaking your thirst with plain water. Salty drinks are clearly inadvisable, and sugary drinks also tend to increase thirst. You are not in need of vague 'liquid'; you are specifically in need of PLAIN WATER.

So a major, rather strange, consequence of taking these dangerous, over-prescribed drugs, is that while taking them you tend to be chronically thirsty (particularly if taking a high dose), and chronically in a state of dehydration, yet carrying around with you a lot of excess water, mainly in your blood vessels, particularly in your poor, over-stretched, weakened, increasingly painful veins. See my website for helpful information and suggestions relating to these problems.